Facebook Pixel
EmpowHER Guest

Can the birth control pill cause unusual discharge?

By Anonymous September 19, 2014 - 2:20am
Rate This

My period started on the 29th of August and I started the pill on the 30th (Estelle). But my period didn't really stop? I have had brown discharge since it was meant to finish on the 5th. I have also had unprotected sex twice. I was just wondering why this discharge hasn't stopped. Is it from the pill or could it be something else?

Add a Comment1 Comments

HERWriter Guide

Hi Anon

Thanks for your post and welcome! 

Women have different reactions to birth control. 

Some do experience discharge due to the hormonal shift that the pill causes. Sometimes changing the kind of pill/dosage can help but some will have to come off it completely because of recurrent problems. 

You do need to see a doctor about this, and also to rule out any other kind of infection. 

Will you keep us posted?



September 19, 2014 - 5:11am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Birth Control

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!